MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24706
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 100% stenosed target lesion was located in the severely calcified vessel below the knee.A 2.0mm x 220mm x 150cm coyote balloon catheter was advanced for dilation.However, during first inflation at 14 atmospheres for 30 seconds, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a coyote balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole 100mm from the proximal marker band.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported balloon ruptured.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9983637
Report Number2134265-2020-05435
Device Sequence Number3836590
Product Code DQY
UDI-Device Identifier08714729796466
UDI-Public08714729796466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2022
Device Model Number24706
Device Catalogue Number24706
Device Lot Number0024051274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2020
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1